Elimination of corners in the mapping of a closed curve

L. Landweber*, T. Miloh

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


A transformation, which maps the exterior or the interior of a simple closed curve with corners into the exterior or interior respectively of a simple smooth (corner-free) closed curve, is introduced. Symmetry properties are shown to be preserved by the transformation and a numerical procedure for applying the proposed transformation to an arbitrary curve is presented. Smooth curves, resulting from the application of the corner-eliminating transformation to a square and to a sixcornered double ship section are also given.

Original languageEnglish
Pages (from-to)369-375
Number of pages7
JournalJournal of Engineering Mathematics
Issue number4
StatePublished - Oct 1972
Externally publishedYes


Dive into the research topics of 'Elimination of corners in the mapping of a closed curve'. Together they form a unique fingerprint.

Cite this